Alert archive / Missouri / Heat Advisories in 2005
Heat Advisory 2, NWS St. Louis, MO
NWS St. Louis, MO issued this heat advisory at Aug 18, 2005, 3:30 PM CDT for Madison County, Monroe County, Saint Clair County, Illinois; 13 counties in Missouri. It took effect at Aug 19, 2005, 12:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Aug 18, 2005, 3:30 PM CDT (20:30 UTC)
- In effect from
- Aug 19, 2005, 12:00 PM CDT
- Expired
- Aug 19, 2005, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS St. Louis, MO
Counties Madison County, IL, Monroe County, IL, Saint Clair County, IL, Boone County, MO, Callaway County, MO, City of Saint Louis, MO, Cole County, MO, Franklin County, MO, Gasconade County, MO, Jefferson County, MO, Moniteau County, MO, Montgomery County, MO, Osage County, MO, Saint Charles County, MO, Saint Louis County, MO, Warren County, MO
The radar
The St Louis radar (KLSX), 40 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.5 hours before the alert went out and 276 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 224 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 856 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KLSX 182030 NPWLSX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 330 PM CDT THU AUG 18 2005 .HOT CONDITIONS WILL BRIEFLY RETURN TO THE AREA ON FRIDAY AS HIGHER HUMIDITY LEVELS WILL BE PRESENT AND THIS COMBINED WITH THE HOT TEMPERATURES WILL PRODUCE DANGEROUS LEVELS OF HEAT. HIGH TEMPERATURES WILL BE IN THE MIDDLE TO UPPER 90S WITH AFTERNOON HEAT INDICES BETWEEN 105 AND 110 DEGREES. ILZ100>102-MOZ041-047>051-059>065-190900- /X.NEW.KLSX.HT.Y.0002.050819T1700Z-050820T0000Z/ BOONE-CALLAWAY-COLE-FRANKLIN-GASCONADE-JEFFERSON-MADISON IL- MONITEAU-MONROE IL-MONTGOMERY-OSAGE-ST. CHARLES-ST. CLAIR IL- ST. LOUIS-ST. LOUIS CITY-WARREN- INCLUDING THE CITIES OF...BELLEVILLE...COLUMBIA...EDWARDSVILLE... JEFFERSON CITY...ST CHARLES...ST LOUIS...UNION 330 PM CDT THU AUG 18 2005 ...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM NOON TO 7 PM CDT FRIDAY. DANGEROUS LEVELS OF HEAT ARE EXPECTED ACROSS THE INTERSTATE 70 CORRIDOR...INCLUDING THE COLUMBIA...JEFFERSON CITY AND ST. LOUIS METRO AREAS FRIDAY AFTERNOON. HIGH TEMPERATURES WILL BE IN THE MIDDLE TO UPPER 90S WITH AFTERNOON HEAT INDICES BETWEEN 105 AND 110 DEGREES. A HEAT ADVISORY IS ISSUED WHEN HIGH TEMPERATURE AND HUMIDITY LEVELS ARE EXPECTED TO MAKE IT FEEL LIKE IT IS 105 DEGREES OR GREATER. PEOPLE IN THE ADVISORY AREA ARE ADVISED TO AVOID PROLONGED WORK IN THE SUN...OR IN POORLY VENTILATED AREAS. ALSO... KEEP PLENTY OF LIQUIDS ON HAND AND TRY TO STAY IN AN AIR CONDITIONED ENVIRONMENT. $$ BYRD
2 follow-up statements
000 WWUS73 KLSX 190824 NPWLSX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 324 AM CDT FRI AUG 19 2005 ILZ058>060-064-065-069-070-074-079-098-099-MOZ036-042-052-072>075- 084-085-099-192030- /X.EXA.KLSX.HT.Y.0002.050819T1700Z-050820T0000Z/ AUDRAIN-BOND IL-CALHOUN IL-CLINTON IL-CRAWFORD-FAYETTE IL- GREENE IL-IRON-JERSEY IL-LINCOLN-MACOUPIN IL-MADISON-MARION IL- MONTGOMERY IL-PIKE-RANDOLPH IL-REYNOLDS-ST. FRANCOIS- STE. GENEVIEVE-WASHINGTON-WASHINGTON IL- INCLUDING THE CITIES OF...BOWLING GREEN...CHESTER...FARMINGTON... LITCHFIELD...MEXICO...SALEM...VANDALIA 324 AM CDT FRI AUG 19 2005 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING. DANGEROUS LEVELS OF HEAT ARE EXPECTED TO BRIEFLY MAKE A RETURN TODAY...WITH THE MOST DANGEROUS TIME BEING IN THE AFTERNOON AND EARLY EVENING HOURS. HIGH TEMPERATURES WILL BE IN THE MID TO UPPER 90S WITH HEAT INDICES BETWEEN 105 AND 110 DEGREES. A HEAT ADVISORY IS ISSUED WHEN HIGH TEMPERATURE AND HUMIDITY LEVELS ARE EXPECTED TO MAKE IT FEEL LIKE IT IS 105 DEGREES OR GREATER. PEOPLE IN THE ADVISORY AREA ARE ADVISED TO AVOID PROLONGED WORK IN THE SUN...OR IN POORLY VENTILATED AREAS. ALSO... KEEP PLENTY OF LIQUIDS ON HAND AND TRY TO STAY IN AN AIR CONDITIONED ENVIRONMENT. $$ ILZ100>102-MOZ041-047>051-059>065-192030- /X.CON.KLSX.HT.Y.0002.050819T1700Z-050820T0000Z/ BOONE-CALLAWAY-COLE-FRANKLIN-GASCONADE-JEFFERSON-MADISON IL- MONITEAU-MONROE IL-MONTGOMERY-OSAGE-ST. CHARLES-ST. CLAIR IL- ST. LOUIS-ST. LOUIS CITY-WARREN- INCLUDING THE CITIES OF...BELLEVILLE...COLUMBIA...EDWARDSVILLE... JEFFERSON CITY...ST CHARLES...ST LOUIS...UNION 324 AM CDT FRI AUG 19 2005 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... A HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING. DANGEROUS LEVELS OF HEAT ARE EXPECTED TO BRIEFLY MAKE A RETURN TODAY...WITH THE MOST DANGEROUS TIME BEING IN THE AFTERNOON AND EARLY EVENING HOURS. HIGH TEMPERATURES WILL BE IN THE MID TO UPPER 90S WITH HEAT INDICES BETWEEN 105 AND 110 DEGREES. A HEAT ADVISORY IS ISSUED WHEN HIGH TEMPERATURE AND HUMIDITY LEVELS ARE EXPECTED TO MAKE IT FEEL LIKE IT IS 105 DEGREES OR GREATER. PEOPLE IN THE ADVISORY AREA ARE ADVISED TO AVOID PROLONGED WORK IN THE SUN...OR IN POORLY VENTILATED AREAS. ALSO... KEEP PLENTY OF LIQUIDS ON HAND AND TRY TO STAY IN AN AIR CONDITIONED ENVIRONMENT. FOR PEOPLE IN THE ST. LOUIS METROPOLITAN AREA NEEDING INFORMATION ON COOLING CENTERS OR ENERGY ASSISTANCE RELATED TO THE EXCESSIVE HEAT...YOU CAN CALL OPERATION WEATHER SURVIVAL AT THE UNITED WAY OF GREATER ST. LOUIS. THE NUMBER IS 800-427-4626. $$ WDB/TES
000 WWUS73 KLSX 192026 NPWLSX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 326 PM CDT FRI AUG 19 2005 ILZ058>060-064-065-069-070-074-079-098>102-MOZ036-041-042-047>052- 059>065-072>075-084-085-099-200000- /X.CON.KLSX.HT.Y.0002.000000T0000Z-050820T0000Z/ AUDRAIN-BOND IL-BOONE-CALHOUN IL-CALLAWAY-CLINTON IL-COLE- CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON- JERSEY IL-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION IL- MONITEAU-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE-PIKE- RANDOLPH IL-REYNOLDS-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS- ST. LOUIS-ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON- WASHINGTON IL- INCLUDING THE CITIES OF...BELLEVILLE...BOWLING GREEN...CHESTER... COLUMBIA...EDWARDSVILLE...FARMINGTON...JEFFERSON CITY... LITCHFIELD...MEXICO...SALEM...ST CHARLES...ST LOUIS...UNION... VANDALIA 326 PM CDT FRI AUG 19 2005 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. DANGEROUS LEVELS OF HEAT WILL PERSIST OVER THE AREA EARLY THIS EVENING. TEMPERATURES WILL BE IN THE MID TO UPPER 90S WITH HEAT INDICES BETWEEN 105 AND 110 DEGREES. A HEAT ADVISORY IS ISSUED WHEN HIGH TEMPERATURE AND HUMIDITY LEVELS ARE EXPECTED TO MAKE IT FEEL LIKE IT IS 105 DEGREES OR GREATER. PEOPLE IN THE ADVISORY AREA ARE ADVISED TO AVOID PROLONGED WORK IN THE SUN...OR IN POORLY VENTILATED AREAS. ALSO... KEEP PLENTY OF LIQUIDS ON HAND AND TRY TO STAY IN AN AIR CONDITIONED ENVIRONMENT. FOR PEOPLE IN THE ST. LOUIS METROPOLITAN AREA NEEDING INFORMATION ON COOLING CENTERS OR ENERGY ASSISTANCE RELATED TO THE EXCESSIVE HEAT...YOU CAN CALL OPERATION WEATHER SURVIVAL AT THE UNITED WAY OF GREATER ST. LOUIS. THE NUMBER IS 800-427-4626. $$ BYRD
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this heat advisory went out at Aug 18, 2:58 PM CDT, 32 minutes earlier.
Area forecast discussion, Aug 18, 2:58 PM CDT, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 258 PM CDT THU AUG 18 2005 .DISCUSSION...MORNING RWS AND TRWS HAVE MOVED WELL EAST AND SOUTHEAST OF AREA THIS AFTERNOON...SO MOST OF CWA HAS RECOVERED TEMPERATURE WISE...WITH TEMPS IN THE MID 80S EAST TO LOWER 90S IN WESTERN AND NORTHERN PORTIONS OF CWA AS OF 19Z. MAIN FORECAST QUESTION FOR TONIGHT...IS WILL WE SEE ANY REDEVELOPMENT AS A WARM FRONT REMAINS NEAR BY...OVER CENTRAL ILLINOIS TONIGHT. WILL KEEP IN LOW CHANCE POPS FOR FAR NORTHEASTERN PORTIONS OF CWA. HOWEVER...HIGHEST INSTABILITY IS SOUTH OF THIS AREA...BUT WITH A FRONTAL BOUNDARY NEARBY...FEEL THAT LOW CHANCE POPS STILL WARRANTED. DID KEEP SLIGHT CHANCE POPS ELSEWHERE WITH SO MUCH INSTABILITY AND OLD OUTFLOW BOUNDARIES OVER THE AREA. AS FOR LOW TEMPS...IT WILL BE QUITE MILD WITH LOWS ONLY DROPPING INTO THE LOWER TO MIDDLE 70S. WEAK RIDGING TAKES HOLD ON FRIDAY WITH SOUTHWEST FLOW ON THE INCREASE...RAISING 850 TEMPS TO BETWEEN 22 AND 24 DEGREES. WILL SEE HIGH TEMPS IN THE MID TO UPPER 90S...WITH WARMEST TEMPS ALONG THE I-70 CORRIDOR. ALSO...WITH THIS FLOW...WILL SEE DEWPTS RISE INTO THE LOW TO MID 70S...CREATING HEAT INDICES BETWEEN 100 AND 110 DEGREES. WILL NEED TO ISSUE A HEAT ADVISORY FOR FRIDAY AFTERNOON AND EARLY EVENING...FOR THE I-70 CORRIDOR REGION AS HI/S WILL BE IN EXCESS OF 105 FOR MORE THAN 3 HOURS. BY FRIDAY NIGHT...COLD FRONT TO BEGIN PUSHING SOUTH INTO NORTHERN PORTIONS OF MO...BEFORE EXITING CWA BY LATE SATURDAY AFTERNOON. SOME CONCERN ABOUT SEVERE WEATHER FRIDAY NIGHT...AS CAPES WILL BE IN EXCESS OF 2000 J/KG AND LIS AROUND MINUS 6. THUS SPC HAS NORTHERN HALF OF CWA IN A SLIGHT RISK FOR DAY 2. HAVE INCREASED POPS IN NORTHERN PORTIONS OF CWA FOR FRIDAY NIGHT...MAINLY AFTER MIDNIGHT. ON SATURDAY...RAISED POPS OVER SOUTHERN HALF OF CWA IN THE MORNING HOURS WITH FRONT OVERHEAD...THEN TAPER OFF POPS DURING THE AFTERNOON AND EVENING HOURS. BEHIND FRONT...SHOULD SEE MUCH COOLER AND DRIER WEATHER FOR THE REMAINDER OF THE FORECAST PERIOD. COOLEST DAY WILL BE MONDAY...THEN WILL SEE A VERY GRADUAL WARM UP AFTER THAT. && .LSX WATCHES/WARNINGS/ADVISORIES... MO...HEAT ADVISORY FROM 17Z TO 00Z ON FRIDAY AFTERNOON FOR MOZ041-047>051-059>065. IL...HEAT ADVISORY FROM 17Z TO 00Z ON FRIDAY AFTERNOON FOR ILZ100>102. && BYRD
Hazardous weather outlook, Aug 18, 3:30 PM CDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 330 PM CDT THU AUG 18 2005 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-191100- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL- COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON- JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION- MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE- PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES- ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN- WASHINGTON-WASHINGTON IL- 330 PM CDT THU AUG 18 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL AND EASTERN MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TONIGHT MAINLY NORTH OF AN INTERSTATE 70 LINE. THE PRIMARY THREAT FOR SEVERE WEATHER WILL BE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HOT AND HUMID CONDITIONS ARE EXPECTED ON FRIDAY WITH HIGHS IN THE MIDDLE AND UPPER 90S AND HEAT INDEX READINGS IN THE 100 TO 110 DEGREE RANGE. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS AHEAD OF THE NEXT COLD FRONT ON FRIDAY NIGHT. THE PRIMARY THREAT OF SEVERE WEATHER FROM THESE STORMS WILL BE DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY TONIGHT.
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 5:40 AM CDT | Flash Flood Warning | LSX | Moniteau | 4 hr |
| Aug 18, 6:44 AM CDT | Severe Thunderstorm Warning | LSX | Franklin | 42 min |
Nearby
Heat Advisories in Missouri, 2005Heat Advisories in Illinois, 2005Every heat advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.